MAUDE Adverse Event Report: ABBOTT VASCULAR, INC. HI-TORQUE BALANCE HEAVYWEIGHT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR, INC. HI-TORQUE BALANCE HEAVYWEIGHT; WIRE, GUIDE, CATHETER
Model Number 1000462H
Health Effect - Clinical Codes Hemothorax (1896); Patient Problem/Medical Problem (2688)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During procedure and prior to transseptal access, balance heavyweight wire noted to be broken.Fluoro confirmed distal tip in right ventricle/atrium.Interventional radiology team notified.Physicians attempted snare retrieval, without success.Physicians decided it best for patient (pt) to leave wire in place temporarily as pt was hemodynamically stable at the time and having no apparent arrhythmias related to the retained wire.Planned to bring pt back for retrieval at later time.Hours later, pt deteriorated with signs of hemopericardium and hemothorax.Determined that wire had migrated in pericardium to chest wall and abdomen.Sternotomy and exploratory laparotomy completed with retrieval of wire, no signs of major injury to other organs.Hemodynamic stability regained post-operatively.Electrophysiologist noted on closer inspection of this brand/model guidewire that there appears to be a weak spot.Ep lab has decided to no longer use this particular model guidewires for this ablation procedure.
 
Event or Problem Description

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR, INC.
3200 lakeside drive
santa clara CA 95054
MDR Report Key8517703
Report Number8517703
Device Sequence Number1501449
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public(01)08717648015489
Combination Product (Y/N)N
Initial Reporter StateMD
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
Report Date (Section F) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1000462H
Device Catalogue Number1000462H
Device Lot Number8121171
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer04/16/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Weight107
Date Report Sent to FDA04/09/2019